Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 19, 2014, 7:31 PM CDT for Kinney County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 19, 2014, 8:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 39 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
237
WWUS84 KEWX 200031
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT THU JUN 19 2014
TXZ202-217-200130-
KINNEY-MAVERICK-
731 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHERN KINNEY
COUNTIES UNTIL 830 PM CDT...
AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NEAR NORMANDY...OR NEAR
QUEMADO...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPOFFORD...
BRACKETTVILLE...
DARLING...
ANACACHO...
STANDART...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2891 10065 2894 10066 2901 10066 2904 10068
2939 10062 2924 10016 2884 10052
TIME...MOT...LOC 0030Z 211DEG 11KT 2895 10057
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:52 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 19, 6:52 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 652 PM CDT THU JUN 19 2014 .AVIATION... /00Z TAFS/ A MID LEVEL DISTURBANCE MOVING NORTHWEST ACROSS THE NORTHEAST MEXICAN MOUNTAINS IS GENERATING MODERATE TO HEAVY SHOWERS AND STRONG THUNDERSTORMS JUST SOUTH OF KDRT. THESE STORMS WILL CONTINUE TO PUSH TO THE NORTH WITHIN THE NEXT FEW HOURS AND AFFECT KDRT WITH HEAVY RAIN...LIGHTNING STRIKES AND THUNDERSTORM WIND GUSTS UP TO 35 KNOTS. THIS ACTIVITY WILL CONTINUE THROUGH LATE TONIGHT WITH STORMS INTENSITY TAPERING OFF OVERNIGHT. OTHERWISE...I-35 SITES WILL REMAIN DRY FOR THIS FORECAST CYCLE WITH MVFR CIGS EXPECTED FROM MIDNIGHT TONIGHT TO ABOUT 16Z-17Z FRIDAY. VFR CONDITIONS ARE ANTICIPATED FOR AREA TERMINALS FRIDAY AFTERNOON AFTER 17Z WITH SURFACE SOUTHEAST WINDS OF 9 TO 13 KNOTS. && .PREV DISCUSSION... /ISSUED 324 PM CDT THU JUN 19 2014/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A WEAK LOW NEAR THE MEXICAN BORDER. THIS FEATURE WAS DETACHED FROM THE MAIN MID-LATITUDE FLOW WHICH HAS A TROUGH EXTENDING FROM THE CENTRAL ROCKIES TO THE BAJA PENINSULA. THE SURFACE PATTERN REMAINS ESSENTIALLY UNCHANGED WITH WINDS FROM THE SOUTH TO SOUTHEAST AND DEW POINTS IN THE UPPER 60S TO MIDDLE 70S. THE OVERNIGHT MCV STILL HAS LIFE AND IS DRIFTING TOWARD THE NORTH OVER THE RIO GRANDE PLAINS. SHORT RANGE FORECAST MODELS SHOW REDEVELOPMENT OF THIS FEATURE THIS EVENING. FORECAST PW IS ABOVE TWO INCHES ACROSS THE RIO GRANDE PLAINS...SO LOCALLY HEAVY RAIN IS POSSIBLE AGAIN WITH ANY STORMS TONIGHT. RAINFALL TOTALS OF ONE TO THREE INCHES AND LOCALIZED FLOODING ARE POSSIBLE OVER THE NEXT 24 HOURS IN THIS AREA. THE UPPER LOW WILL SLOWLY FILL DURING THIS PERIOD AND POPS WILL SHRINK TO THE WEST. LONG TERM (SATURDAY THROUGH THURSDAY)... SLIGHT CHANCES FOR CONVECTION WILL LINGER ACROSS THE WESTERN PART OF THE CWA SATURDAY AND THE UPPER LOW CONTINUES TO FILL. BY SUNDAY THE SUBTROPICAL RIDGE WILL NOSE IN FROM THE WEST AND END RAIN CHANCES FOR THE BEGINNING OF NEXT WEEK. THE LOW LEVELS WILL REMAIN PRETTY MUCH UNCHANGED. TEMPERATURES WILL WARM SLIGHTLY...BUT WILL BE WITHIN A FEW DEGREES OF NORMAL. BY TUESDAY LOW LEVEL FLOW WILL BE SUFFICIENT TO BRING A CHANCE FOR SEABREEZE SHOWERS AND THUNDERSTORMS TO THE COASTAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 93 74 92 74 / 10 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 74 93 73 93 72 / 10 10 10 10 10 NEW BRAUNFELS MUNI AIRPORT 74 93 74 93 73 / 20 10 10 10 10 BURNET MUNI AIRPORT 72 89 71 90 71 / 20 10 10 10 10 DEL RIO INTL AIRPORT 75 91 76 94 76 / 50 40 30 20 20 GEORGETOWN MUNI AIRPORT 74 92 73 92 73 / 10 10 10 10 10 HONDO MUNI AIRPORT 73 92 74 94 73 / 40 20 20 10 20 SAN MARCOS MUNI AIRPORT 74 93 74 92 73 / 20 10 10 10 10 LA GRANGE - FAYETTE REGIONAL 76 93 75 93 75 / 10 20 - 10 10 SAN ANTONIO INTL AIRPORT 76 92 75 93 74 / 30 10 10 10 20 STINSON MUNI AIRPORT 76 93 76 94 75 / 30 20 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...76 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jun 19, 6:19 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 619 AM CDT THU JUN 19 2014 TXZ171>173-183>194-202>209-217>225-228-201130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 619 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS TO PRODUCE MODERATE TO HEAVY RAINFALL. LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. BEST CHANCES WILL BE ACROSS THE RIO GRANDE PLAINS, ESPECIALLY DIMMIT AND SOUTHERN MAVERICK COUNTIES WHERE RAIN HAS FALLEN MUCH OF WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WEAK UPPER LEVEL LOW PRESSURE TROUGH TO REMAIN OVER NORTHERN MEXICO THROUGH AT LEAST FRIDAY MAINTAINING A CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT. AREAS WEST OF I 35, ESPECIALLY THE RIO GRANDE PLAINS WILL CONTINUE TO SEE A LOW CHANCE OF LOCALIZED HEAVY RAIN WITH NUISANCE STREET AND LOW LYING FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jun 19, 7:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
729 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD QUEMADO 28.95N 100.63W
06/19/2014 MAVERICK TX LAW ENFORCEMENT
FLOOD WATER ENTERING HOMES IN QUEMADO. FM1908 EAST OF
QUEMADO CLOSED DUE TO FLOODING.
&&
EVENT NUMBER EWX1400578
CVPSpecial weather statement, Jun 19, 7:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT THU JUN 19 2014
TXZ202-217-200130-
KINNEY-MAVERICK-
731 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHERN KINNEY
COUNTIES UNTIL 830 PM CDT...
AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NEAR NORMANDY...OR NEAR
QUEMADO...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPOFFORD...
BRACKETTVILLE...
DARLING...
ANACACHO...
STANDART...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2891 10065 2894 10066 2901 10066 2904 10068
2939 10062 2924 10016 2884 10052
TIME...MOT...LOC 0030Z 211DEG 11KT 2895 10057The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:04 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 3 hr |
| Jun 19, 7:32 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Jun 19, 8:08 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 5 hr |
| Jun 19, 10:12 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jun 20, 12:49 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jun 20, 1:09 AM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Maverick, Val Verde | 11 hr |
| Jun 20, 1:56 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 20, 3:46 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Maverick | 3 hr |
| Jun 20, 4:09 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 20, 6:41 AM CDT | River Flood Warning | EWX | Val Verde | 15 hr |
| Jun 20, 7:02 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 20, 7:10 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Maverick | 110 min |
| Jun 20, 10:04 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 20, 10:12 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Maverick, Val Verde | 8 hr |
| Jun 20, 11:01 AM CDT | River Flood Warning | EWX | Val Verde | 10 hr |
| Jun 20, 11:47 AM CDT | River Flood Warning | EWX | Val Verde | 21 hr |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.